Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Albuquerque, NM

September 3, 2011Harding County, Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 3, 2011, 2:24 PM MDT for Harding County, Mora County, New Mexico. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 2:24 PM MDT (20:24 UTC)
Expired
Sep 3, 2011, 3:15 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Mora County, NM

The radar

The Cannon AFB radar (KFDX), 160 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 2:43 PM MDTHAIL 0.88Roy, NMNICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS55 KABQ 032024
SVRABQ
NMC021-033-032115-
/O.NEW.KABQ.SV.W.0055.110903T2024Z-110903T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLS...OR ABOUT 24 MILES NORTHWEST OF MOSQUERO...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHICOSA LAKE STATE PARK...
  ROY...
  SOLANO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED 4 MILES WEST OF 
MILLS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3611 10409 3580 10398 3579 10449 3613 10437
TIME...MOT...LOC 2023Z 307DEG 12KT 3602 10423

$$

43
2 follow-up statements
387 
WWUS55 KABQ 032105
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SAT SEP 3 2011

NMC033-032114-
/O.CAN.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/
MORA-
305 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN MORA
COUNTY...

THE SEVERE THUNDERSTORM MOVED OUT OF SOUTHEAST MORA COUNTY...THUS 
THE WARNING HAS BEEN CANCELLED FOR THIS COUNTY ONLY.

LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431
TIME...MOT...LOC 2104Z 336DEG 19KT 3581 10413

$$

NMC021-032115-
/O.CON.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/
HARDING-
305 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HARDING COUNTY UNTIL 315 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOLANO...OR ABOUT 12 MILES NORTHWEST OF MOSQUERO...
MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROUTE 419...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431
TIME...MOT...LOC 2104Z 336DEG 19KT 3581 10413

$$

DPORTER
683 
WWUS55 KABQ 032117
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT SAT SEP 3 2011

NMC021-032128-
/O.EXP.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/
HARDING-
317 PM MDT SAT SEP 3 2011

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WEST CENTRAL HARDING
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431
TIME...MOT...LOC 2105Z 327DEG 10KT 3583 10416

$$

43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:30 AM MDT, 10 hours 54 minutes earlier.

Area forecast discussion, Sep 3, 3:30 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SAT SEP 3 2011

...BIG CHANGES ON THE WAY TONIGHT AND SUNDAY...
...STRONG EAST CANYON WIND EVENT POSSIBLE TONIGHT...

.DISCUSSION...
ACTIVE WEATHER PERIOD IN STORE FOR MUCH OF CENTRAL AND NORTHERN
NEW MEXICO OVER THE NEXT 24 TO 36 HOURS.

THE UPPER LEVEL PATTERN CONTINUES TO BE DOMINATED BY AN ELONGATED
RIDGE OF HIGH PRESSURE WITH TWO CENTROIDS. ONE OVER CENTRAL NEW
MEXICO AND THE SECOND AND STRONGER CENTROID LOCATED NEAR
TENNESSEE. MEANWHILE...A SHARP TROUGH OF LOW PRESSURE CONTINUES TO
SWEEP ACROSS THE NORTHWEST/NORTHERN TIER OF THE UNITED STATES.
THIS TROUGH WILL HELP USHER A RATHER COOL AIR MASS SOUTH ACROSS THE
PLAINS TODAY. ACROSS THE NORTHERN GULF OF MEXICO...TROPICAL STORM
LEE CONTINUES TO ORGANIZE NEAR THE LOUISIANA COASTLINE SPREADING
HEAVY RAIN AND STRONG WINDS ACROSS THE NORTHERN GULF COAST.

TODAY WILL MOST CERTAINLY BE THE LAST DAY OF HOT TEMPERATURES FOR
SOME TIME AS THE AFOREMENTIONED COLD FRONT EDGES INTO THE
NORTHEAST A BIT LATER THIS MORNING AND QUICKLY PLUNGES SOUTH AND WEST
THROUGH THE PLAINS AND THEN THROUGH THE GAPS OF THE CENTRAL
MOUNTAIN CHAIN LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO INCREASE IN COVERAGE ALONG THE FRONT AND ESPECIALLY OVER THE
EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS WHERE UPSLOPE WILL
ENHANCE THE ACTIVITY. TIMING OF THE FRONT WILL MEAN ALL THE
DIFFERENCE WITH REGARD TO CAPE/INSTABILITY PARAMETERS. IT APPEARS
THE FRONT MAY BE A BIT FASTER WHICH MAY LIMIT THE FRO-PA MAX
INSTABILITY POTENTIAL BUT STILL THE NAM-WRF INDICATES AROUND 1000
J/KG OF CAPE ALONG THE BOUNDARY AND NEGATIVE LIFTED INDICES WHICH
SHOULD BE ENOUGH TO CAUSE A LOCALIZED DOWNBURST WIND AND HAIL
THREAT MAINLY FROM THE EAST SLOPES OF THE SANGRES...CENTRAL AND
NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. WILL HIGHLIGHT
POTENTIAL IN THE HWO.

SHOWERS AND STORMS WILL ALSO INCREASE IN COVERAGE OVER THE WESTERN
AND NORTHERN HIGH TERRAIN LATER TODAY. STRONG PRESSURE RISES ARE
INDICATED ALONG AND BEHIND THE FRONT AS IT PLOWS THROUGH THE GAPS
OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY. A PERIOD OF ADVISORY
LEVEL SUSTAINED WINDS WITH HIGHER GUSTS STILL APPEARS LIKELY THIS
EVENING AND TONIGHT ESPECIALLY WITHIN THE ABQ METRO AREA. WILL
GIVE THE DAY SHIFT ONE MORE LOOK AT THE 12Z DATA AND LET THEM MAKE
THE FINAL CALL ON AN ADVISORY.

SUNDAY WILL BE FAR DIFFERENT THAN RECENT DAYS WITH MAX
TEMPERATURES RUNNING SOME 20 TO 25 DEGREES COOLER THAN RECENT DAYS
OVER MUCH OF THE EAST AND 10 TO 15 DEGREES COOLER FROM THE CENTRAL
MOUNTAINS WEST TO THE AZ STATE LINE. DID SIDE WITH THE COOLER
GUIDANCE FOR SUNDAY WITH MAX TEMPS ONLY IN THE 60S ALONG THE
CENTRAL MOUNTAINS. HIGHEST PROBABILITY FOR CONVECTION WILL SHIFT
TO THE CONTINENTAL DIVIDE SUNDAY AFTERNOON/EVENING AND WILL EXPAND
LIKELY POPS THERE. FURTHER EAST...WILL SEE MORE STABLE CONDITIONS
POST FRONTAL AND DID LOWER POPS OUT THAT WAY.

TEMPERATURES WILL REBOUND SOME BY MONDAY AND TUESDAY BUT OVERALL
WILL REMAIN COOLER THROUGH MUCH OF THE UPCOMING WEEK. THE UPPER
HIGH WILL GRADUALLY BECOME RE-ESTABLISHED OVER THE CENTRAL AND
WEST BUT NOT SO MUCH OVER THE EAST WHERE PERIODIC FRONTAL
INTRUSIONS WILL BE POSSIBLE. WILL HOLD CONVECTIVE CHANCES MORE SO
OVER THE HIGHER TERRAIN THROUGHOUT THE EXTENDED. LONG RANGE
FORECAST STILL LOOKS UNCERTAIN AS MODELS WANT TO CARVE OUT QUITE A
TROUGH OVER THE EASTERN U.S IN ASSOCIATION WITH THE REMNANTS OF LEE.

KW

&&

.AVIATION...
A FEW LIGHT SHOWERS MAY PERSIST INTO THE EARLY MORNING HOURS
GENERALLY OVER AND TO THE EAST OF THE NORTH CENTRAL HIGH TERRAIN
INCLUDING KRTN AND THE SOUTH CENTRAL VALLEY AND HIGH TERRAIN
INCLUDING KSRR.  OTHERWISE...EXPECT VFR CONDITIONS THROUGH AROUND
18Z.  THEREAFTER...SCT TO ISOLD TS/SHRA WILL FAVOR THE HIGH TERRAIN
AND THE NORTHEAST PLAINS WITH NUMEROUS TS/SHRA OVER THE NORTHERN
HIGH TERRAIN.   LOCAL MVFR AND MTN TOP OBSCURATIONS EXPECTED WITH
MOST THUNDERSTORMS.  A COLD FRONT INTO THE NORTHEAST AFTER 18Z WILL
SUPPORT STRONGER THUNDERSTORMS FROM THE CENTRAL MOUNTAINS TO THE
NORTHEAST AND EAST CENTRAL PLAINS THRU 06Z WITH GUSTY OUTFLOWS
FROM   25 TO 40KT...HEAVY DOWNPOURS AND SMALL HAIL WITH MVFR TO IFR
CONDITIONS POSSIBLE WITH THE STRONGER STORMS.  GAP WINDS INTO
CENTRAL VALLEYS BY 01Z TO 03Z AND PERSISTING OVERNIGHT THROUGH AND
BEYOND 12Z SUNDAY. CB IN TAFS WITHOUT MENTION OF THUNDERSTORM
INDICATES UNCERTAINTY IN TIMING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
SOME LINGERING CLOUDS AND SPOTTY SHOWERS THIS MORNING WILL GIVE WAY
TO ANOTHER ROUND OF ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY INITIALLY DEVELOPING OVER THE HIGH TERRAIN. BY MID DAY...A
BACK DOOR COLD FRONT PUSHES INTO THE NORTHEAST AND REACHES I40 AND
THE CENTRAL MOUNTAINS BY 00Z.  FROM THE NORTHERN AND CENTRAL HIGH
TERRAIN EASTWARD...THE STRONGEST STORMS ARE EXPECTED WITH HEAVY
DOWNPOURS EXPECTED AS WELL AS SOME HAIL AND STRONG OUTFLOWS.  STRONG
GAP WINDS TO DEVELOP IN THE CENTRAL VALLEYS BY 01Z TO 03Z AND
OVERNIGHT MOISTURE INCREASES REACH THE CONTINENTAL DIVIDE OVERNIGHT
AND THE ARIZONA BORDER BY SUNDAY MORNING. WINDS ASSOCIATED WITH THIS
FRONT AND GAP WIND WERE INCREASED IN THE GRIDS.

ADDITIONALLY...MUCH COOLER AIR TO MOVE IN BEHIND THE FRONT AND RH
RISES DRAMATICALLY ALL ZONES TONIGHT AND SUNDAY. HIGH TEMPERATURES
DECREASE 5 TO 15 DEGREES ACROSS THE WEST AND 15 TO 25 DEGREES ACROSS
THE EAST RESULTING IN TEMPERATURES BELOW OR WELL BELOW NORMAL MOST
AREAS EXCEPT FOR THE EXTREME WEST.  PRECIPITATION TO FAVOR THE WEST
ON SUNDAY WITH LESS ACTIVITY EAST.

HIGH PRESSURE BUILDS OVER THE GREAT BASIN ON SUNDAY AND SHIFTS
EASTWARD BY MONDAY BECOMING CENTERED OVER SW NEW MEXICO.
TEMPERATURES REBOUND ON MONDAY WITH ADDITIONAL MODEST INCREASES ON
TUESDAY MOST LOCATIONS ACCOMPANIED BY CORRESPONDING DECREASES IN RH.
CHANCES FOR PRECIPITATION DECREASE A BIT AND CONTINUE TO FAVOR THE
WESTERN AND CENTRAL HIGH TERRAIN.

THOUGH HIGH PRESSURE PERSISTS OVER SOUTHERN NEW MEXICO FROM THE
MIDDLE TO THE END OF THE WORK WEEK MODELS ARE IN REASONABLE
AGREEMENT THAT A DISTURBANCE WILL MOVE OVER THE CENTRAL ROCKIES THEN
STALL INCREASING THE CHANCE OF SHOWERS ACROSS THE NORTHERN ZONES
WHILE AMPLE MOISTURE REMAINS ACROSS THE WEST FOR CONTINUED ACTIVITY
THERE.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  93  59  86  57 /  10  10  40  20
DULCE...........................  87  47  80  44 /  20  30  50  20
CUBA............................  85  51  75  46 /  30  30  50  30
GALLUP..........................  88  52  83  48 /  20  20  70  30
EL MORRO........................  82  51  77  45 /  30  30  70  40
GRANTS..........................  86  54  78  47 /  30  30  50  40
QUEMADO.........................  83  55  81  49 /  30  30  60  40
GLENWOOD........................  92  63  89  58 /  30  30  40  30
CHAMA...........................  81  41  72  43 /  30  40  60  30
LOS ALAMOS......................  83  53  69  48 /  30  50  50  30
PECOS...........................  82  49  66  45 /  50  60  40  20
CERRO/QUESTA....................  81  44  69  42 /  40  50  50  30
RED RIVER.......................  72  41  61  40 /  60  60  50  30
ANGEL FIRE......................  74  42  62  39 /  70  60  50  30
TAOS............................  85  50  73  45 /  40  50  50  30
MORA............................  78  47  60  42 /  60  60  40  20
ESPANOLA........................  90  56  77  50 /  30  40  40  20
SANTA FE........................  86  53  71  48 /  30  50  50  20
SANTA FE AIRPORT................  90  57  74  50 /  30  50  40  20
ALBUQUERQUE FOOTHILLS...........  90  61  76  52 /  20  40  40  20
ALBUQUERQUE HEIGHTS.............  91  63  76  57 /  20  40  40  20
ALBUQUERQUE VALLEY..............  93  63  79  56 /  20  30  40  20
ALBUQUERQUE WEST MESA...........  92  62  79  54 /  20  30  40  20
LOS LUNAS.......................  93  63  78  54 /  20  30  30  20
RIO RANCHO......................  93  60  79  52 /  20  30  40  20
SOCORRO.........................  92  63  80  55 /  20  30  40  20
SANDIA PARK/CEDAR CREST.........  90  56  73  47 /  20  50  40  20
TIJERAS.........................  91  58  74  47 /  20  50  40  20
MORIARTY/ESTANCIA...............  88  54  67  45 /  40  60  40  20
CLINES CORNERS..................  84  51  61  46 /  40  60  30  10
GRAN QUIVIRA....................  88  58  68  50 /  40  60  40  20
CARRIZOZO.......................  91  62  73  51 /  20  40  40  10
RUIDOSO.........................  80  53  63  45 /  40  40  30  10
CAPULIN.........................  81  47  65  42 /  60  50  20  10
RATON...........................  85  50  69  46 /  50  60  20  10
SPRINGER........................  85  52  67  49 /  50  60  20  10
LAS VEGAS.......................  83  49  63  43 /  50  70  30  20
CLAYTON.........................  83  52  70  48 /  40  50  20   0
ROY.............................  84  52  65  50 /  40  60  20   5
CONCHAS.........................  89  59  70  53 /  40  60  30   0
SANTA ROSA......................  91  58  70  53 /  40  60  30   0
TUCUMCARI.......................  92  58  73  52 /  40  60  30   0
CLOVIS..........................  94  57  73  51 /  20  50  50   0
PORTALES........................  95  59  73  51 /  10  50  40   0
FORT SUMNER.....................  95  60  73  52 /  20  60  30   0
ROSWELL.........................  98  67  74  56 /  10  30  30   0
PICACHO.........................  93  61  68  51 /  20  30  40  10
ELK.............................  87  59  66  49 /  30  40  40  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/05
Hazardous weather outlook, Sep 3, 6:10 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT SAT SEP 3 2011

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
A BACKDOOR COLD FRONT THIS AFTERNOON. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND HAIL...ESPECIALLY
OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...CENTRAL
AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. IN
ADDITION...THUNDERSTORMS OVER THE WESTERN AND NORTHERN HIGH
TERRAIN WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY
LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS.

A MODERATE TO STRONG EAST CANYON WIND EVENT IS EXPECTED TO DEVELOP
FROM TIJERAS WEST INTO PORTIONS OF THE ALBUQUERQUE METRO AREA THIS
EVENING AND TONIGHT. SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 OR 50 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY
DIMINISH AROUND SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
THE CONTINENTAL DIVIDE DURING SUNDAY AFTERNOON. SOME OF THE STORMS
WILL CONTAIN DOWNBURST WINDS...SMALL HAIL AND HEAVY DOWNPOURS.
LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

MONDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTIANS...CENTRAL AND
NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. SPOTTERS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL...HAIL...OR ANY WIND DAMAGE TO THE
ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR VIA THE
WEB AT WEATHER.GOV/ABQ.

17

In the hours before

Special weather statement, Sep 3, 2:12 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SAT SEP 3 2011

NMZ528-531-032115-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
212 PM MDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME SOUTHERN
COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLS...OR ABOUT 22 MILES EAST OF WAGON
MOUND...MOVING SOUTH BETWEEN 5 AND 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK AND
ROY.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3607 10455 3624 10438 3602 10397 3579 10430
TIME...MOT...LOC 2011Z 350DEG 8KT 3605 10432

43
Local storm report, Sep 3, 2:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             4 W MILLS               36.08N 104.32W
09/03/2011  E1.00 INCH       HARDING            NM   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

&&

EVENT NUMBER ABQ1101226

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:39 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Sep 2, 6:43 PM MDTAreal Flood AdvisoryABQCatron2 hr
Sep 3, 1:26 PM MDTAreal Flood AdvisoryABQColfax2 hr
Sep 3, 2:12 PM MDTSpecial Weather StatementABQHarding63 min
Sep 3, 2:48 PM MDTTornado WarningABQHarding, Mora15 min
Sep 3, 3:04 PM MDTSpecial Weather StatementABQMora56 min
Sep 3, 3:30 PM MDTWind AdvisoryABQ16 hr
Sep 3, 3:31 PM MDTAreal Flood AdvisoryABQMora, San Miguel119 min
Sep 3, 4:25 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel110 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.